Calm heads shall prevail.

Morale is down but not entirely dead. It occurred to me that my bad reaction to Pfizer #2 could be due to an interaction with my psych meds. I did some research, and to the best of my interneting abilities (read: don’t quote me on this), I found that there were no clinical trials done with mentally ill people. They did trials with people who had common physical issues, but none with the rest of us. What if my medicines have been aggravating the vaccine’s side effects? I had a fascinating conversation with my dad about it earlier today:

“Hi, how’re you?” he said. “I brought you some tea.”

“Oh. Thanks.” I took the tea. (He gets carryout tea about twice a day, as per his eating-out lifestyle.)

“Are you feeling any better?” he inquired.

“No. I’m afraid to take my meds,” I said.

“You are? Why?”

I explained it to him. This was his reaction:

“TAKE YOUR MEDS! TAKE YOUR MEDS!”

I groaned. “But what if they’re–”

“TAKE YOUR MEDS! TAKE YOUR MEDS!” He seemed rather adamant.

I rolled my eyes. “But I really think it might be better if–”

“TAKE YOUR MEDS! TAKE YOUR MEDS!”

I sighed. “You aren’t hearing me. What about my concern that–”

He shook his head. “TAKE YOUR MEDS! TAKE YOUR MEDS!”

“Okay, fine, whatever.” I took a deep breath.

“Oh, my God!” he exclaimed. “Heaven help us all. Have you been off your meds for a few days now?!” This was amusing, as he’s usually so unflappable and composed.

“Uh, no.” (True, that.) I made a face. “I take my meds with religious fervor.” (Also true.) “Gee, don’t get your boxers in a bunch, old man.”

“I’ve never had to encourage you to take your meds! Oh, God, I can’t cope.”

I rolled my eyes. “Okay, that’s fine. I was merely positing a connection between my psych meds and the vaccine, but if you can’t cope–”

“I mean, you can’t function without your meds! Your paranoia becomes uncontrollable! You… you… oh good Lord, you have no idea.” He waved his arms through the air. “God in His Heaven wouldn’t let you past the pearly gates if you were off your pharmaceuticals. Don’t you understand the magnitute of–”

“Okay, okay!” I raised my hands in surrender. “Take a pill, why don’t you? Geez. I’ll go take my meds right now, just as soon as I put on my shoes and socks.” I reached for my socks.

You know, at this point in my life, I have to concede that my life would become hellish and unmanageable if I were to somehow lose access to my meds. I mean, losing access would require a zombie apocalypse or a horrendous vacation where all my travel gear gets lost, etc., etc., but it’s still a scary thought. God bless my meds! You have to wonder about things like Stephen King’s The Stand miniseries. (I’ve seen the original but not the current remake. I’ve also read the unedited version of the book.) What if there was a character in that post-apocalyptic world who was dependent upon psych meds? It wouldn’t be pretty.

I still feel awful from the vaccine. I’ve decided to stay very calm and do nothing. Even taking a walk brings back all the flulike symptoms, so I’m not going to walk any farther than to take LuLu around the block ever so often. That’s it. I might send my dad to the grocery store for me, too. I don’t know or understand the connection, but walking seems to greatly aggravate the reaction to the vaccine that I’m having.

4 thoughts on “Calm heads shall prevail.

  1. The reaction you’re having to the vaccine is that your body is doing exactly what it’s supposed to do, mounting an immune response so you become immune to COVID. The more you exert yourself, like at the gym or walking or getting stressed out by the U-Scan nazi, that wears you out on top of being worn out already because your immune system is busy doing its thing. Rest, woman rest!

    Liked by 1 person

    1. Thanks for the kind words and the explanation!! I’ve been worried!! You’re so totally right!! I must rest!! I think I’m resting better today! Right now I’m sitting out our regular 3:00 PM walk, so… go me!! Yeah, I just need serious rest, I suspect!!

      Like

  2. Well at least you’re honest about your needs lol we often hear stories about how medication can zombify ppl but you seem to really rely on them in a positive, refreshing way (hope I’m conveying my thoughts properly and didn’t offend)!

    Liked by 1 person

    1. Oh, no worries!! I’m not remotely offended!! Yeah, the zombification is a problem, for sure! I suffered from it for six-and-a-half years before I was ready to go off Geodon, the drug that caused it. I’m so glad to be off of it! I was a total zombie! I’m incredibly grateful to be creative and alive on my current drugs!! But for anyone who’s zombified, there’s always hope!! Solutions can be found that don’t have to involve just going off the drugs!! YAY for that!!

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

Create your website with WordPress.com
Get started
%d bloggers like this: